MAUDE Adverse Event Report: KARL STORZ ENDOVISION VIDEO URETERO-RENOSCOPE FLEX-XC; FLEXIBLE VIDEO URETERORENOSCOPE, REUSAB

KARL STORZ ENDOVISION VIDEO URETERO-RENOSCOPE FLEX-XC; FLEXIBLE VIDEO URETERORENOSCOPE, REUSAB
Model Number 11278VS
Medical Device Problem Codes Material Invagination (1336); Ejection Problem (4009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient has previously had ureteric stones and previous surgeries.Pyelogram performed at the start of the case, identified patient had a stricture in the right ureter.(b)(6) 23, flex xc was being used for a primary ureteroscopy to laser a 7mm mid ureteric stone located in the right side ureter.No access sheath was used only a guide wire alongside scope.After the stone was lasered, the surgeon went to remove the scope, however, was unable to be pulled out.Medication was provided to the patient to relax the ureter to assist in dilating enough to remove the scope; however, the intervention was not successful.A decision was made by the clinical team to leave the scope to the patient.The scope was then successfully removed on (b)(6) 23.The scope sheath on the distal end of the scope had bunched together (see images attached).The patient was admitted to icu and is reported fine.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for investigation at manufacture and investigation completed on 31 octorber 2023.Upon thorough analysis of the returned endoscope, it was discovered that the angled cover had been improperly handled during its use.The cover had been lifted before insertion into the patient, facilitating the shaft's placement.However, upon removal, the angled cover became dislodged and was unable to be extracted.Additionally, the angled cover lost its original consistency during the operation, obstructing the removal of the sheath from the patient.Due to the prolonged duration of the endoscope within the patient's body (exceeding 3 days), both the sheath and the angled cover sustained further damage.A spot check conducted on october 11, 2023, in the second warehouse focused on evaluating the consistency and fit of the angled cover for various endoscopes.The results indicated that the fit and strength of the angled cover met the required standards for all tested endoscopes.The root cause of observed issues are highly likely attributed to user error.The instruction for use ifu 96136028d_v2.1-09/2022, version bd already contains a caution to check the device for proper functioning before use.Since the second intervention was required to remove the scope, this case is reportable.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
VIDEO URETERO-RENOSCOPE FLEX-XC
Common Device Name
FLEXIBLE VIDEO URETERORENOSCOPE, REUSAB
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17605209
Report Number1221826-2023-00218
Device Sequence Number14987220
Product Code FGB
UDI-Device Identifier04048551344408
UDI-Public4048551344408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11278VS
Device Catalogue Number11278VS
Device Lot Number4222703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown